Opinions please?

Hi, I am new to this forum; but would like to tell my story and get some opinions. For approximately 3 years I have had a feeling, I describe it as a slow moving dizziness. I have this feeling everyday sometimes all day long. It really does not stop me from my daily activities, but is bothersome. I feel like I cannot walk a straight line and I feel like I have poor balance. Some days are worse than others. I had been seeing an ENT for tinnitus and some hearing loss. The ENT diagnosed me with migraines/Meniere’s disease. I get very few headaches and a few times a year I get the lightning bolt in front of my eyes, which goes away in about 30 minutes with no headache. The ENT put me on a low dose of Klonopin .5 mg per day. This helps a little. MY GP wanted me to see a neurologist, who I just saw and has scheduled various tests, MRI, MRA, EEG, carotid ultrasound and a ton of blood work. He didn’t feel that I could be having migraines everyday and the Meniere’s doesn’t fit exactly either because I have never had any bad bouts of vertigo and my hearing loss has been the same for about 6 years. He wants me to get up to taking 3 pills of the .5 mg of Klonopin per day. Does anyone else take Klonopin for this and how much of a dosage?

Hi and welcome,

Does sound a lot like migraine. Short answer - yes, you can have migraines every day - cycle of migraine, chronic migraine, call it what you like but the result is the same - persistent, long term symptoms. You may need to find a neurologist who ‘gets’ this. If you are happy to say which part of the world you are in someone on the forum can probably recommend a good specialist.

Quite a few people do very well on benzos, including Klonopin. Usual cautions though about long term benzo use apply.

Vic

Hello and welcome
Most everyone here has symptoms that are hard to describe, and many of us have it 24/7. I would say having the lightning bolt symptom would count as “aura” which is migrainous in nature.
I take a very low dose of klonopin and would be hesitant to start taking that much. I take 1/4 of a .5 mg tablet in the mornings and it has helped me. I think finding a neurologist is the right move, per Vic , and maybe starting a different med that you won’t be as predisposed to build tolerance to, as can be the case with benzos ( like Valium, klonopin, Xanax etc…)
Good luck!
Kelley

Thank you for your replies. Anyone know a neurologist near Johnstown, PA, who understands MAV? Also, please explain regarding long term benzo use. What do you mean?